Arithmetic properties of periodic points of quadratic maps

Patrick Morton

Acta Arithmetica (1992)

  • Volume: 62, Issue: 4, page 343-372
  • ISSN: 0065-1036

How to cite


Patrick Morton. "Arithmetic properties of periodic points of quadratic maps." Acta Arithmetica 62.4 (1992): 343-372. <>.

author = {Patrick Morton},
journal = {Acta Arithmetica},
keywords = {polynomial iteration; Galois group},
language = {eng},
number = {4},
pages = {343-372},
title = {Arithmetic properties of periodic points of quadratic maps},
url = {},
volume = {62},
year = {1992},

AU - Patrick Morton
TI - Arithmetic properties of periodic points of quadratic maps
JO - Acta Arithmetica
PY - 1992
VL - 62
IS - 4
SP - 343
EP - 372
LA - eng
KW - polynomial iteration; Galois group
UR -
ER -


  1. [a] Modular Functions of One Variable IV, Lecture Notes in Math. 476, Springer, 1975. 
  2. [cm] A. R. Calderbank and P. Morton, Quasi-symmetric 3-designs and elliptic curves, SIAM J. Discrete Math. 3 (1990), 178-196. Zbl0742.05013
  3. [d] M. Deuring, Die Typen der Multiplikatorenringe elliptischer Funktionenkörper, Abh. Math. Sem. Univ. Hamburg 14 (1941), 197-272. Zbl0025.02003
  4. [fa] G. Faltings, Endlichkeitssätze für abelsche Varietäten über Zahlkörpern, Invent. Math. 73 (1983), 349-366. 
  5. [fj] M. Fried and M. Jarden, Field Arithmetic, Ergeb. Math. Grenzgeb. 11, Springer, 1980. 
  6. [h1] H. Hasse, Zahlentheorie, Akademische Verlagsgesellschaft, Berlin 1969. 
  7. [h2] H. Hasse, Zur Theorie der abstrakten elliptischen Funktionenkörper I, II, III, J. Reine Angew. Math. 175 (1936), 55-62, 69-88, 193-208. 
  8. [h3] H. Hasse, Vorlesungen über Klassenkörpertheorie, Physica-Verlag, Würzburg 1967. Zbl0148.28005
  9. [m1] P. Morton and P. Patel, The Galois theory of periodic points of iterated polynomial maps, Wellesley College, 1992. Zbl0792.11043
  10. [m2] P. Morton, Periodic points of quadratic maps in characteristic 7, Wellesley College, 1992. 
  11. [m3] P. Morton, Characterizing cyclic cubic extensions by automorphism polynomials, J. Number Theory, to appear. Zbl0810.12003
  12. [n] W. Narkiewicz, Polynomial cycles in algebraic number fields, Colloq. Math. 58 (1989), 151-155. Zbl0703.12002
  13. [o1] R. W. K. Odoni, The Galois theory of iterates and composites of polynomials, Proc. London Math. Soc. 51 (1985), 385-414. Zbl0622.12011
  14. [o2] R. W. K. Odoni, Realising wreath products of cyclic groups as Galois groups, Mathematika 35 (1988), 101-113. Zbl0662.12010
  15. [pa] P. Patel, Topics in Computational Galois Theory, Honors thesis, Wellesley College, 1991. 
  16. [s] A. Schinzel, Selected Topics on Polynomials, University of Michigan Press, 1982. Zbl0487.12002
  17. [si] J. H. Silverman, The Arithmetic of Elliptic Curves, Graduate Texts in Math. 106, Springer, 1986. 
  18. [vh] F. Vivaldi and S. Hatjispyros, Galois theory of periodic orbits of rational maps, Nonlinearity 5 (1992), 961-978. Zbl0767.11049

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.